SYMPTOMATIC HYPOCALCAEMIA FOLLOWING INTRAVENOUS ADMINISTRATION OF ZOLEDRONIC ACID IN A FEMALE PATIENT WITH OSTEOPOROSIS


Senates B. E. , Dogan A., Senates E.

ACTA MEDICA MEDITERRANEA, cilt.31, ss.895-898, 2015 (SCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 31 Konu: 4
  • Basım Tarihi: 2015
  • Dergi Adı: ACTA MEDICA MEDITERRANEA
  • Sayfa Sayısı: ss.895-898

Özet

Bisphosphonates (BPs) are widely used in the treatment of postmenopausal osteoporosis. Zoledronic acid has the highest affinity with the bone as well as alters mineral surface properties, allowing greater adsorption. A 58-year-old woman presented with osteoporosis, was treated with a once-a-year IV of 5 mg of Zoledronic Acid. Before this once-a-year treatment, her serum calcium levels were normal although after the treatment, she was hospitalized with nausea, perioral and acral paresthesias and tingling. Biochemical analysis recorded Calcium levels as 5.94 mg/dl and low levels of vitamin D Serum. The Hypocalcaemia was initially treated with IV Calcium Gluconate solution followed by oral calcium and vitamin D supplements.